Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 11, NWS Tallahassee, FL

February 28, 2009Grady County, Georgia

NWS Tallahassee, FL issued this tornado warning at Feb 28, 2009, 7:56 PM EST for Grady County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2009, 7:56 PM EST (00:56 UTC)
Expired
Feb 28, 2009, 8:14 PM EST
In force
18 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Grady County, GA

The radar

The Tallahassee radar (KTLH), 47 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 6:43 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 010056
TORTAE
GAC131-010130-
/O.NEW.KTAE.TO.W.0011.090301T0056Z-090301T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EST SAT FEB 28 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN GRADY COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 830 PM EST

* AT 754 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A DEVELOPING TORNADO NEAR 7 MILES SOUTH OF CAIRO...MOVING EAST AT  
  30 MPH.

* THE TORNADO WILL BE NEAR...
  PINE PARK BY 815 PM EST...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST SUNDAY MORNING FOR
SOUTHEAST ALABAMA AND RAL FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3087 8408 3074 8408 3073 8432 3081 8434
TIME...MOT...LOC 0055Z 263DEG 26KT 3079 8424

$$

38-GODSEY
1 follow-up statement
000 
WWUS52 KTAE 010114
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EST SAT FEB 28 2009

GAC131-010123-
/O.CAN.KTAE.TO.W.0011.000000T0000Z-090301T0130Z/
GRADY GA-
813 PM EST SAT FEB 28 2009

...THE TORNADO WARNING FOR SOUTHERN GRADY COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED...THUS THE 
WARNING HAS BEEN CANCELLED. EVEN THOUGH THE WARNING HAS BEEN 
CANCELLED...THE STORM IS STILL PRODUCING GUSTY WINDS AND HEAVY 
RAINFALL ACROSS GRADY COUNTY. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST SUNDAY MORNING FOR
SOUTHEAST ALABAMA AND NORTH FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3087 8408 3074 8408 3073 8432 3081 8434
TIME...MOT...LOC 0113Z 263DEG 26KT 3080 8409

$$

38-GODSEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Feb 28, 7:20 PM EST, 36 minutes earlier.

Area forecast discussion, Feb 28, 7:20 PM EST, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EST SAT FEB 28 2009

RECENTLY AMENDED PUBLIC PRODUCTS FOR TOR WATCH #43 WHICH WILL BE IN
EFFECT UNTIL 3 AM EST (2 AM CST) SUNDAY. CLEARED QUITMAN AND
RANDOLPH IN SW GA AS LINE OF STORMS HAS MOVED SE OF THOSE COUNTIES.

...PREVIOUS DISCUSSION...
240 PM EST SAT FEB 28 2009

.SYNOPSIS...AT 18Z...THE SURFACE LOW HAS MOVED NORTHEAST JUST SOUTH
OF ATLANTA WITH THE STRONG COLD FRONT EXTENDING SOUTHWEST TO NEAR
MOBILE. A SQUALL LINE HAS ORGANIZED AND WAS RACING EASTWARD ACROSS
OUR CWA AT 40 TO 45 MPH. SOME OF THE STORMS HAVE BEEN STRONG TO
SEVERE AND A TORNADO WATCH IS IN EFFECT UNTIL 00Z FOR MOST OF OUR GA
ZONES...ALL OF SE AL AND ALL PANHANDLE ZONES EXCEPT GULF COUNTY.
THIS WATCH WILL MOST LIKELY BE EXTENDED EASTWARD TO INCLUDE THE
COUNTIES OF OUR CWA THAT ARE NOT CURRENTLY IN THE WATCH. WATER VAPOR
IMAGERY SHOWS THE UPPER LOW OVER NORTHEAST OKLAHOMA AND DROPPING TO
THE SOUTHEAST. THIS FEATURE WILL PLAY A SIGNIFICANT ROLE IN OUR
WEATHER ON SUNDAY.

&&

.SHORT TERM...(TONIGHT THROUGH MONDAY)...AS THIS SURFACE LOW LIFTS
TO THE NORTHEAST IT WILL DRAG THE COLD FRONT ACROSS OUR REGION THIS
EVENING. A SECONDARY SURFACE LOW IS FORECAST TO DEVELOP ON THE FRONT
OVER SOUTHEAST GEORGIA OVERNIGHT AS THE UPPER LOW DROPS INTO CENTRAL
MISSISSIPPI AND THEN INTO SOUTHERN ALABAMA. THIS WILL SLOW THE
EASTWARD PROGRESSION OF THE FRONT DOWN...WITH LINGERING CHANCES OF
POPS AT LEAST OVER OUR EASTERN ZONES. OUR WESTERN ZONES WILL
TEMPORARILY BE DRY SLOTTED TONIGHT BUT THEN SOME WRAP AROUND
MOISTURE MAINLY IN THE FORM OF CLOUDS WILL MOVE BACK IN AROUND OR
JUST AFTER DAYBREAK. IF THERE IS ENOUGH MOISTURE AS THE MODELS HAVE
BEEN INDICATING AND THE TEMPERATURES ARE COLD ENOUGH...WE COULD SEE
SOME LIGHT RAIN MIXED WITH LIGHT SNOW OVER OUR SE ALABAMA ZONES AND
OUR NORTHERNMOST GEORGIA ZONE. CERTAINLY NOTHING TO GET EXCITED
ABOUT BUT WE WILL CONTINUE TO COVER THIS POSSIBILITY BY INDICATING
THE WINTRY MIX IN OUR GRIDS AND THE AFOREMENTIONED ZONES. THE
REMAINING ZONES WILL HAVE A SLIGHT/CHANCE POP FOR SUNDAY UNTIL THE
UPPER LOW PASSES TO OUR NORTHEAST BY LATE AFTERNOON OR EARLY
EVENING. OTHERWISE...IT WILL BE CLOUDY...COLD...AND BRISK SUNDAY...
WITH A LIGHT FREEZE LIKELY ACROSS MUCH OF OUR AREA MONDAY MORNING.
TEMPERATURES WILL BE A LITTLE WARMER MONDAY AFTERNOON...BUT STILL
WELL BELOW AVERAGE FOR EARLY MARCH. IT LOOKS LIKE MARCH IS COMING IN
LIKE A LION FOR OUR REGION OF THE COUNTY.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) GLOBAL GUIDANCE SHOWING
SIMILAR PATTERNS TO START THE LONG TERM PERIOD WITH AMPLIFIED LONG
WAVE UPPER LEVEL TROUGH CONTINUING TO LIFT EAST AND NORTHEAST OFF THE
ATLANTIC SEABOARD. ASSOCIATED SURFACE LOW PRESSURE WILL BE LIFTING
NORTHEAST AS WELL OFF THE NEW ENGLAND COAST TOWARD THE CANADIAN
MARITIMES. IN THIS SYSTEMS WAKE WE WILL FIND SURFACE RIDGING
EXPANDING INTO THE EASTERN THIRD OF THE NATION WITH RIDGE AXIS
EXTENDING FROM THE GREAT LAKES TO THE SOUTHEASTERN STATES. LONG WAVE
UPPER LEVEL RIDGING WILL EXTEND FROM NORTHERN MEXICO UP INTO THE
CENTRAL PLAINS AND BE SLOWLY EDGING EASTWARD THROUGH THE WORK WEEK.
GLOBAL GUIDANCE PACKAGES BECOME A BIT NOISY WITH SOLUTIONS FOR THE
NORTHERN STREAM FLOW LATER IN THE WEEK...HOWEVER THERE IS AGREEMENT
IN KEEPING THE MAIN STORM TRACK TO OUR NORTH. VARYING DEGREES OF
UPPER LEVEL RIDGING ARE SHOWN BY MOST OF THE GLOBAL GUIDANCE WITH
LOW LEVEL RIDGING FROM OFF THE SOUTHEAST COAST IN CONTROL OF THE
FORECAST AREA. THIS STACKED RIDGING SCENARIO WOULD SUGGEST A DRY
LONG TERM PERIOD COVERING THE ENTIRE WORK WEEK AND POSSIBLY HOLDING
INTO THE EARLY PART OF NEXT WEEKEND.

IN TERMS OF TEMPERATURE...EXPECTING THE EXTENDED PERIOD TO BEGIN
BELOW NORMAL AND THEN WARM TO ABOVE NORMAL...AND POTENTIALLY WELL
ABOVE NORMAL BY THE END OF THE WEEK. MONDAY NIGHT HAS THE POTENTIAL
FOR A WIDESPREAD FREEZE AS SURFACE RIDGING BUILDS INTO THE AREA AND
FINDS A RELATIVELY COOL AIRMASS STILL IN PLACE ON THE BACKSIDE OF
THE DEPARTING TROUGH. DEPENDING ON THE EXACT POSITION OF THIS HIGH A
DECENT RADIATIONAL COOLING SETUP IS POSSIBLE RESULTING IN WIDESPREAD
UPPER 20S TO LOWER 30S. OF NOTE...THIS IS THE SECOND MEX PACKAGE TO
SHOW MIDDLE AND UPPER 20S AT MANY OF OUR SITES. LOCALLY PRODUCED
MODEL BIAS CORRECTED TEMP GRIDS AGREE AS WELL SHOWING WIDESPREAD
UPPER 20S TO LOWER 30S. SINCE THE SETUP IS NOT PERFECT AND THE
NIGHTS ARE GETTING PROGRESSIVELY SHORTER...WILL HOLD EVEN THE COLDER
LOCATIONS IN THE UPPER 20S. HOWEVER...THOSE WITH VEGETATION/OUTDOOR
PLANS SENSITIVE TO TEMPERATURES COLDER THAN A LIGHT FREEZE SHOULD
MONITOR FUTURE FORECASTS AS THE POTENTIAL DOES EXIST FOR LOCALIZED
COLDER TEMPERATURES EARLY TUES MORNING THAN ARE CURRENTLY FORECAST.
HIGH TEMPERATURES TUESDAY WILL REACH THE LOWER/MID 60S. ONE MORE
SHOT AT SOME MORE LOCALIZED FREEZING TEMPS TUE MORNING BEFORE A
SIGNIFICANT WARMUP BEGINS.

STACKED MID/UPPER LEVEL RIDGING BEGINS TO BUILD IN FROM THE WEST ON
WEDNESDAY AS THE SURFACE RIDGE MOVES TO THE SOUTHEAST COAST. HIGH
TEMPS RECOVER QUICKLY DURING THE MID TO LATE WEEK BACK ABOVE NORMAL
INTO THE 70S. 582-586DM H5 RIDGING AND 850MB TEMPS UP AROUND +15C
SHOWN BY THE ECMWF AND GFS BY FRIDAY WOULD SUGGEST A FEW READINGS
IN THE LOWER 80S ARE NOT OUT OF THE QUESTION AWAY FROM THE COAST.

&&

.MARINE...WINDS OVER LAND ARE CURRENTLY MORE IMPRESSIVE THAN ACROSS
THE LOCAL WATERS EARLY THIS AFTERNOON. HOWEVER...THAT WILL CHANGE
WITH THE PASSAGE OF THE COLD FRONT. THE TIGHTENING GRADIENT IS
ALREADY PRODUCING SCA CONDITIONS FURTHER UPSTREAM. SCA CRITERIA
ACROSS OUR WATERS WILL BEGIN LATER TONIGHT BEHIND THE COLD
FRONT...AND CONTINUE THROUGH SUNDAY. FREQUENT GUSTS TO GALE FORCE
ARE STILL POSSIBLE SO WE WILL UPGRADE THE GALE WATCH TO A GALE
WARNING.

&&

.AVIATION...THINGS ARE CHANGING REAL FAST THIS AFTERNOON. AS
EXPECTED A LOT OF STRONG THUNDERSTORMS POPPING UP AHEAD OF COLD
FRONT.  OVERALL WINDS ACROSS THE AREA ARE RUNNING 20 TO 30 KTS FROM
THE SOUTHWEST AND HIGHER VCNTY OF TSTMS.  HOWEVER COLD FRONT OVER
CENTRAL ALABAMA IS RACING EAST AT 45 MILES PER HOUR...SOMEWHAT AHEAD
OF SCHEDULE.  MODIFIED TAFS FOR EARLIER ARRIVAL AND STRONGER WINDS.
EXPECT COLD FRONT TO ARRIVE KTLH EARLY EVENING AND THROUGH KVLD
EARLY TOMORROW MORNING. STRONGEST STORMS SHOULD BE THROUGH KDHN IN
THE NEXT COUPLE OF HOURS FOLLOWED BY MVFR CIGS AND INCREASING WEST
TO NORTHWEST WINDS WITH SOME LIGHT RAIN AND DRIZZLE. DRIZZLY
CONDITIONS BEHIND FRONT COULD DROP CIGS TO IFR LEVELS OVERNIGHT.
TOMORROW...MVFR CIGS WITH LIGHT RAIN WILL PERSIST A GOOD PART OF DAY
ACROSS THE AREA...EXCEPT KPFN MAY HAVE SOME EARLIER CLEARING.

&&

.FIRE WEATHER...HIGH PRESSURE WILL ARRIVE WITH DRIER CONDITIONS FOR
THE START OF THE WORK WEEK. WE WILL ISSUE A FIRE WEATHER WATCH FOR
ALL FLORIDA ZONES DUE TO POSSIBLE LONG DURATIONS OF LOW RH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  46 50 29 58 28/ 70 30 10 00 00
PANAMA CITY  46 50 33 55 34/ 70 20 00 00 00
DOTHAN       41 45 28 51 28/ 60 40 10 00 00
ALBANY       44 47 31 53 30/ 70 50 10 00 00
VALDOSTA     46 47 30 53 30/ 70 50 10 00 00
CROSS CITY   51 52 30 57 29/ 60 50 00 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH ALL ZONES FOR MONDAY AFTERNOON.
GM...GALE WARNING TONIGHT AND SUNDAY.

&&

AVIATION/FIRE WX...LANIER
LONG TERM...MROCZKA
REST OF DISCUSSION...BARRY
UPDATE...JAMSKI
Hazardous weather outlook, Feb 28, 6:03 AM EST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 AM EST SAT FEB 28 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011115-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
603 AM EST SAT FEB 28 2009 /503 AM CST SAT FEB 28 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT...

...GALE WATCH TONIGHT AND SUNDAY...

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY...BRINGING
NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE
SEVERE...ESPECIALLY THIS AFTERNOON AND TONIGHT. THE MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO
CAN NOT BE RULED OUT. THERE IS A HIGH RISK OF RIP CURRENTS TODAY
ALONG THE FLORIDA PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORMS WILL END FROM WEST TO EAST EARLY SUNDAY MORNING.
LIGHT RAIN WILL LINGER INTO SUNDAY AFTERNOON...ESPECIALLY IN
GEORGIA AND ALABAMA. THERE MAY BE ENOUGH COLD AIR FOR SOME OF THE
RAIN TO MIX WITH OR CHANGE TO LIGHT SNOW...MAINLY FROM ALBANY AND
DOTHAN NORTHWARD. NO SNOW ACCUMULATION IS EXPECTED DUE TO THE
RELATIVELY WARM GROUND TEMPERATURES. WINDY CONDITIONS ARE
EXPECTED...WITH GUSTS TO GALE FORCE OVER THE COASTAL WATERS. FAIR
WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK...WITH A LIGHT
FREEZE POSSIBLE MONDAY AND TUESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Feb 28, 5:33 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EST SAT FEB 28 2009

GAZ158-159-282330-
BROOKS-THOMAS-
533 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND THOMAS
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 630 PM EST

AT 528 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF THOMASVILLE...MOVING EAST AT
35 MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTH OF PAVO BY 545 PM EST.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Feb 28, 6:20 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     ALBANY                  31.58N 84.18W
02/28/2009                   DOUGHERTY          GA   LAW ENFORCEMENT

            A FEW LARGE TREES DOWN ON 1800 BLOCK OF DAWSON ROAD. TIME
            ESTIMATED.

&&

JAMSKI
Local storm report, Feb 28, 6:54 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     FUNNEL CLOUD     1 W MINEOLA             30.91N 83.36W
02/28/2009                   LOWNDES            GA   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED ON I-75 AT MILE MARKER 23.

&&

JAMSKI
Special weather statement, Feb 28, 7:07 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EST SAT FEB 28 2009

GAZ127-128-010100-
TURNER-WORTH-
707 PM EST SAT FEB 28 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TURNER AND WORTH
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 800 PM EST

AT 704 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF TURNER CITY...OR 6 MILES
SOUTHEAST OF LEESBURG...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTH OF ASHBURN BY 800 PM EST.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Feb 28, 7:10 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     SNEADS                  30.71N 84.92W
02/28/2009                   JACKSON            FL   EMERGENCY MNGR

            SEVERAL TREES SNAPPED. PARTIAL ROOF OFF SCHOOL.

&&

DUGGAN
Local storm report, Feb 28, 7:56 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
756 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     3 N CUFFIETOWN          31.78N 83.82W
02/28/2009                   WORTH              GA   LAW ENFORCEMENT

            ROOF LIFTED OFF A HOME ON GLEATON ROAD.

&&

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:14 PM ESTSevere Thunderstorm WarningTAETurner, Worth46 min
Feb 28, 8:00 PM ESTSevere Thunderstorm WarningTAETift, Turner, Worth45 min
Feb 28, 9:23 PM ESTSevere Thunderstorm WarningTAEBaker, Early52 min
Feb 28, 9:50 PM ESTSevere Thunderstorm WarningTAEDecatur, Early, Miller, Seminole14 min
Feb 28, 10:21 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole39 min
Mar 1, 2:28 AM ESTSevere Thunderstorm WarningTAELowndes17 min
Mar 1, 5:15 AM ESTWind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more14 hr
Mar 1, 2:16 PM ESTWinter Weather AdvisoryTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 13 more3 hr
Mar 1, 2:32 PM ESTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more24 hr
Mar 1, 2:48 PM ESTFreeze WarningTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more18 hr

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.